| Catalog Number |
LH-0029YN |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported that the safety mechanism did not activate when the needle was withdrawn.There was no reported patient injury.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of inability to activate the safety mechanism was confirmed and the cause was determined to be use related.The returned product was one 22 ga x 0.75 safestep infusion set.The returned product sample was evaluated, and the needle was observed to be bent away from its base.The following observations were noted during the sample evaluation: usage residue was seen on the sample which proved that the product had experienced at least some use the bend in the needle had occurred away from the needle base which can be caused by device manipulation during/following port access.An attempt to advance the safety over the needle tip was unsuccessful as the safety could not pass the bent region of the needle.Force applied at an angle to the needle axis, or if the needle is not inserted perpendicular into the port septum, can lead to bending of the needle shaft.It is advised to verify that the needle length is correct based on port reservoir depth, tissue thickness and the thickness of any dressing beneath the bend of the needle; if too long, needle and/or port may be damaged at insertion.Additionally, avoid excessive manipulation once the needle is in the port.No potential damage related to the manufacturing process was noted on the complaint sample.This complaint will be recorded for future trending and monitoring purposes.